MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER
Catalog Number AT120144
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, after several attempts the pta balloon allegedly would not deflate.The balloon and sheath were removed as a single unit.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: as the sample was not returned for evaluation, a visual/microscopic inspection could not be performed.Functional/performance evaluation: as the sample was not returned for evaluation, a functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.It is possible that the reported retraction issues were caused by the balloon not being fully deflated.However, the definitive root cause for the reported deflation issues could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Precautions: the minimal acceptable sheath french size is printed on the package label.Do not attempt to pass the pta catheter through a smaller size sheath introducer than indicated on the label.If resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use of the atlas pta dilatation catheter: apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy.While maintaining negative pressure and the position of the guidewire, withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle counterclockwise motion may be used to help facilitate catheter removal through the introducer sheath.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ATLAS PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6446141
Report Number2020394-2017-00272
Device Sequence Number682003
Product Code DQY
UDI-Device Identifier00801741062636
UDI-Public(01)00801741062636(17)190528(10)GFAS2488
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue NumberAT120144
Device Lot NumberGFAS2488
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR